Alert archive / Tennessee / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 40, NWS Nashville, TN

May 5, 2007Giles County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at May 5, 2007, 5:48 PM CDT for Giles County, Tennessee. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 5, 2007, 5:48 PM CDT (22:48 UTC)
Expired
May 5, 2007, 6:30 PM CDT
In force
42 min
Issued by
NWS Nashville, TN
Area
Counties, with a storm outline in the text

County Giles County, TN

The radar

The Northeast Alabama radar (KHTX), 94 km from the middle of the area, began a volume at 22:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 10.8 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2007-05-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 9 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2007-05-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 210 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
9 J/kg
Mixed-layer CIN
-276 J/kg
Mixed-layer LCL
588 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
210 m²/s²
0-3 km storm-relative helicity
237 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KOHX 052249
SVROHX
TNC055-052330-
/O.NEW.KOHX.SV.W.0040.070505T2248Z-070505T2330Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
548 PM CDT SAT MAY 5 2007

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  GILES COUNTY IN TENNESSEE...
  THIS INCLUDES THE CITY OF PULASKI...

* UNTIL 630 PM CDT

* AT 546 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
  STORM WAS LOCATED 12 MILES NORTH OF PULASKI...AND MOVING SOUTHEAST
  AT 10 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  PULASKI BY 620 PM CDT...

LAT...LON 3543 8699 3540 8719 3507 8704 3521 8682

$$

LV
1 follow-up statement
000 
WWUS54 KOHX 052322
SVSOHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
620 PM CDT SAT MAY 5 2007

TNC055-052330-
/O.CON.KOHX.SV.W.0040.000000T0000Z-070505T2330Z/
GILES TN-
621 PM CDT SAT MAY 5 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CDT
FOR NORTHERN GILES COUNTY...

AT 618 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL. 
THIS STORM WAS LOCATED 9 MILES NORTH OF PULASKI...MOVING SOUTHEAST 
AT 15 MPH.

LAT...LON 3536 8698 3534 8716 3515 8707 3522 8688

$$

LV

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 5, 3:13 PM CDT, 2 hours 35 minutes earlier.

Area forecast discussion, May 5, 3:13 PM CDT, 2 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
313 PM CDT SAT MAY 5 2007

.SHORT TERM...EARLIER AREA OF CONVECTION THAT BROUGHT HEAVY
RAINFALL TO AREAS NORTH AND EAST OF NASHVILLE HAS LARGELY
DISSIPATED, WITH ONLY A FEW CELLS LEFT SHOWING ON THE RADAR SCOPE.
AIR REMAINS QUITE HUMID ACROSS THE MID STATE, WITH DEW POINTS IN
THE 60S AND TEMPERATURES RANGING FROM 65 DEGREES AT CROSSVILLE TO
84 DEGREES AT LORETTO AS OF 20Z.

AM LEAVING IN ISOLATED TO WIDELY SCATTERED POPS ACROSS MIDDLE
TENNESSEE THIS EVENING, WITH THE HIGHEST POPS AND GREATEST CLOUD
COVER OVER THE UPPER PLATEAU. AM ALSO INCLUDING AREAS OF FOG ALL
AREAS AFTER MIDNIGHT.

BY TOMORROW, THE UPPER TROUGH THAT IS CAUSING OUR ACTIVE WEATHER
WILL HAVE PULLED OFF TO THE EAST, TO BE REPLACED BY A RIDGE OF
HIGH PRESSURE, SLIGHTLY COOLER TEMPERATURES, AND PARTLY CLOUDY TO
MOSTLY CLEAR SKIES FOR SEVERAL DAYS.

.LONG TERM...A STRONG 1036-1040 MB HIGH CENTERED OVER THE GREAT
LAKES BY 18Z TOMORROW WILL DOMINATE THE WEATHER PATTERN OVER OUR
AREA, GRADUALLY PUSHING MOISTURE SOUTH OF MIDDLE TENNESSEE. THE
RIDGE WILL GET SQUEEZED DOWN BY A DEEP LOW CENTER EXPECTED TO
DEVELOP OFF THE EAST COAST AND THE NEXT UPPER TROUGH APPROACHING
FROM THE WEST, ALTHOUGH OUR WEATHER WILL REMAIN DRY AT LEAST UNTIL
FRIDAY. BY THEN, THE NEXT WEATHER SYSTEM, IN THE FORM OF AN UPPER
LOW, WILL HAVE INCHED CLOSE ENOUGH TO MIDDLE TENNESSEE THAT,
COMBINED WITH OUR WARM TEMPERATURES, MAY SPAWN A FEW CELLS.
&&

.PRELIMINARY POINT TEMPS/POPS...
NASHVILLE    62  79  55  75 /  20  10  10  10
CLARKSVILLE  62  80  54  75 /  20  10  10  10
CROSSVILLE   56  71  49  72 /  30  10  10  10
&&

.OHX WATCHES/WARNINGS/ADVISORIES...NONE.
&&

ROSE
Hazardous weather outlook, May 5, 5:30 AM CDT, 12 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
530 AM CDT SAT MAY 5 2007

TNZ005>011-022>034-056>066-075-077>080-093>095-061030-
BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON-
DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS-
JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY-
PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE-
VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON-
530 AM CDT SAT MAY 5 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

MAG

In the hours before

Special weather statement, May 5, 5:26 PM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
526 PM CDT SAT MAY 5 2007

TNZ005-022>025-057-058-060-061-075-094-095-060100-
BEDFORD-BENTON-DICKSON-GILES-HICKMAN-HOUSTON-HUMPHREYS-LAWRENCE-
LEWIS-MARSHALL-MAURY-STEWART-
526 PM CDT SAT MAY 5 2007

...ISOLATED STRONG STORMS OVER PARTS OF MIDDLE TENNESSEE
UNTIL 800 PM...

A FEW STRONG THUNDERSTORMS WILL OCCUR OVER THE WEST AND SOUTH PARTS
OF THE MID STATE UNTIL A LITTLE AFTER SUNSET TONIGHT.  THE BEST
CHANCE FOR STRONG STORMS WILL BE NEAR A WEAK FRONTAL BOUNDARY THAT
STRETCHED FROM WEST OF CLARKSVILLE... SOUTHEASTWARD TO NEAR
CENTERVILLE AND PULASKI.  MOST OF THE STORMS WILL CAUSE BRIEF HEAVY
RAIN AND GUSTY WINDS... BUT THE STRONGER STORMS MAY FEATURE HAIL AND
WINDS OVER 40 MPH.  THE STORMS WILL MOVE TO THE SOUTHEAST AT ABOUT
20 MPH.

PEOPLE IN THE SOUTH AND WEST PARTS OF MIDDLE TENNESSEE SHOULD
MONITOR THE LATEST WEATHER DEVELOPMENTS AND BE ALERT FOR POSSIBLE
WARNINGS.

LV

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 5, 3:59 PM CDTSevere Thunderstorm WarningOHXBedford46 min
May 5, 4:09 PM CDTTornado WarningOHXBedford36 min
May 5, 6:11 PM CDTSevere Thunderstorm WarningOHXHickman41 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.